Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Miami, FL

August 7, 2022Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2022, 3:20 PM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 3:20 PM EDT (19:20 UTC)
Expired
Aug 7, 2022, 3:45 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
30

County Collier County, FL

The radar

The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS82 KMFL 071920
SPSMFL

Special Weather Statement
National Weather Service Miami FL
320 PM EDT Sun Aug 7 2022
 
FLZ070-071945-
Inland Collier County FL-
320 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...

At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ave Maria, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big Corkscrew
Island, Corkscrew Swamp Sanctuary and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8147 2635 8134 2620 8152 2636 8166
      2639 8166
TIME...MOT...LOC 1920Z 069DEG 7KT 2635 8146 

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

MFL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 7, 2:58 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 PM EDT Sun Aug 7 2022

...New SHORT TERM, LONG TERM, MARINE, BEACHES...

.SHORT TERM...
(This evening through Monday)
Issued at 214 PM EDT Sun Aug 7 2022

An upper level perturbation will move across the peninsula of
Florida during the short term forecast period. A surface area of
high pressure centered over the Atlantic remains the major synoptic
scale feature holding influence over the region. The perturbation
will eventually push into the eastern Gulf of Mexico. Along with the
perturbation is some cooler air aloft which could enable some more
vigorous diurnal thunderstorm activity with frequent to excessive
lightning, heavy downpours, gusty winds, and even a non-zero chance
of small hail with the strongest storms.

Previously, the upper level perturbation was resolved to jog south
but with these latest trends it appears to be more of an elongated
trough scenario. Either way, this could allow for cooler air to
enter southern portions of the peninsula which will need to be
monitored for strong storm potential. Otherwise, the unsettled
pattern will continue with the potential for a lull late evening
into the overnight before the Atlantic showers return for the next
round. Monday appears to be unsettled though a dry slot of air could
accompany the back end of the perturbation which could open the door
to a drier afternoon depending on the timing of arrival across the
peninsula.

Temperatures remain on the warm side with upper 80s to mid 90s for
the daily maximums. Overnight lows remain 70s across much of the
southern peninsula except for lower 80s around the Atlantic coast
and the urban heat island of the metro area.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 214 PM EDT Sun Aug 7 2022

Mid-lvl heights will begin to rise on Tuesday as the upper-lvl low
moves out into the GOM and the western Atlantic ridge builds into
the area. A low-lvl disturbance will pass south of the area on
Tuesday but as mentioned in previous discussions the system's
moisture envelope and convergence zone should largely pass south
of the area. Consequently PoPs will remain typical for an easterly
flow regime with likely PoPs in the west coast and 30-40 PoPs
along the east coast. Highs will warm into the low to mid 90s with
peak heat indices over 100 degrees region wide.

Wednesday and Thursday still look mostly dry with a notable SAL
intrusion bringing PWATs down into the 1.2-1.4 inch range.
Continued low-lvl easterly flow will likely limit any activity to
the west coast, with the aforementioned dry air and mid-lvl
ridging likely limiting coverage (generally isolated) and
intensity. Temperatures will run above normal in the period and
heat indices could approach advisory over the western Interior
Wed/Thurs, however that will be dependent upon how much of the
drier air aloft can mix down.

Friday and Saturday will see a pattern change (somewhat rare for
early-mid August) as troughing amplifies over the east coast and a
surface low intensifies off the northeastern coast. This will
result in a weakening of the western Atlantic high that has
maintained the easterly flow regime over our area the past few
weeks. Consequently the flow will become less synoptically driven
and more sea-breeze driven. PoPs on Friday are still forecast to
run a bit below normal as PWATs remain depressed, but by Saturday
(and potentially Sunday) elevated precipitation chances may
return to the area as moisture returns as the flow acquires more
of a southerly component in response to a stalled front over the
SE.

&&

.AVIATION...
(18Z TAFS)
Issued at 139 PM EDT Sun Aug 7 2022

Focus for showers and storms is shifting west across the peninsula.
Bouts of sub-VFR are possible with short-fused AMDs possible for
IFR/LIFR. Breezy easterly flow will lighten slightly in the evening.
Atlantic shower pattern will return late overnight into the early
morning.

&&

.MARINE...
Issued at 214 PM EDT Sun Aug 7 2022

Winds outside of showers and thunderstorms are expected to be mainly
east around 10-15 knots with higher gusts likely, especially well
offshore of both coasts. Showers and thunderstorms will be most
numerous in the Gulf waters during the late afternoon and evening,
while over the Atlantic waters most of the activity will in the
overnight and morning hours throughout the period.

&&

.BEACHES...
Issued at 214 PM EDT Sun Aug 7 2022

Strong onshore winds have led to a high risk of rip currents for
Atlantic beaches that will likely continue into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  79  91 /  30  30  40  40
West Kendall     77  91  77  92 /  30  30  40  50
Opa-Locka        78  92  79  92 /  30  30  30  40
Homestead        78  89  79  89 /  30  20  40  50
Fort Lauderdale  80  90  80  90 /  30  30  30  40
N Ft Lauderdale  80  89  79  90 /  40  30  30  40
Pembroke Pines   78  91  79  92 /  30  30  30  40
West Palm Beach  78  90  79  91 /  40  30  20  40
Boca Raton       79  92  79  92 /  40  30  30  30
Naples           76  91  76  92 /  40  70  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

SHORT TERM...RAG
LONG TERM....Carr
AVIATION...RAG
Hazardous weather outlook, Aug 7, 3:22 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
322 AM EDT Sun Aug 7 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
322 AM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES...

.DAY ONE...Today and tonight.

Rip Currents: Elevated surf and moderate onshore winds will result in
a high rip current risk along Atlantic Beaches today.

Thunderstorms: Scattered thunderstorms are expected this
afternoon and evening, with the greatest chances over interior and
western sections of southern Florida. The strongest of these
storms could produce locally heavy rain, strong wind gusts, and
frequent lightning.

Wind: A couple strong thunderstorms could produce wind gusts in
excess of 40 mph over interior and western sections this afternoon
and evening.

Heat: Heat index values are expected to be around 100-105 degrees
over inland Southwest Florida this afternoon.

Waterspouts: Isolated waterspout activity will be possible over
the local waters today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorm chances will persist through the weekend
and into early next week. Locally gusty winds, heavy rainfall,
and frequent lightning will be possible with these storms. The
coverage and intensity of storms will likely be greatest over the
interior and Gulf coast.

The rip current risk is expected to remain elevated at Atlantic
beaches as easterly flow persists

High heat indices are expected to continue through the weekend and
upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 11:35 AM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1135 AM EDT Sun Aug 7 2022

FLZ067-071615-
Inland Palm Beach County FL-
1135 AM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of west central Palm
Beach County through 1215 PM EDT...

At 1134 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Belle
Glade, moving west at 20 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Okeelanta and Belle Glade Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 2682 8085 2679 8082 2681 8080 2678 8054
      2660 8054 2655 8087 2682 8087
TIME...MOT...LOC 1534Z 089DEG 15KT 2669 8063

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Aug 7, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Sun Aug 7 2022

FLZ070-071945-
Inland Collier County FL-
320 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...

At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ave Maria, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big Corkscrew
Island, Corkscrew Swamp Sanctuary and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8147 2635 8134 2620 8152 2636 8166
      2639 8166
TIME...MOT...LOC 1920Z 069DEG 7KT 2635 8146

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

MFL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:35 AM EDTSpecial Weather StatementMFLPalm Beach40 min
Aug 7, 2:35 PM EDTSpecial Marine WarningMFL40 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.